MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570360
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Use of Device Problem (1670); Human-Device Interface Problem (2949); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the manufacture and expiration dates are unknown.(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on may 05, 2021 that a wallflex biliary rx fully covered biliary rmv stent was implanted in the bile duct to treat biliary stones/ stricture during a procedure performed on an unknown date.Reportedly, the patient's anatomy was not dilated prior to stent placement.On (b)(6) 2021, during a scheduled endoscopic retrograde cholangiopancreatography (ercp) with stent removal procedure, the stent was attempted to be removed.Upon removal of the stent, it was noted that the stent was covered in hyperplastic tissue.During removal, the stent became unraveled and broke apart.Eventually, the broken pieces were successfully remove from the patient using rat tooth forceps and the procedure was completed.There were no patient complications reported as a result of this event.Note: it was reported that the wallflex biliary rx fully covered rmv stent was implanted to treat biliary stones.However, per the wallflex biliary rx fully covered stent system rmv, the stent is indicated for use in the palliative treatment of biliary strictures produced by malignant neoplams, relief of malignant biliary obstruction prior to surgery and for indwell up to 12 months in the treatment of benign biliary strictures secondary to chronic pancreatitis.The wallflex biliary stent is not indicated to be treat biliary stones.

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11872496
Report Number3005099803-2021-02432
Device Sequence Number921997
Product Code PNB
UDI-Device Identifier08714729953173
UDI-Public08714729953173
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
DEN150040
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00570360
Device Catalogue Number7036
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/05/2021
Initial Report FDA Received Date05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1